Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 113, NWS Memphis, TN

June 9, 2005Greene County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 9, 2005, 2:43 PM CDT for Greene County, Arkansas. It was in force for 32 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2005, 2:43 PM CDT (19:43 UTC)
Expired
Jun 9, 2005, 3:15 PM CDT
In force
32 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Greene County, AR

The radar

The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 2:47 PM CDTTSTM WND GST 70Paragould, AR
Jun 9, 2:49 PM CDTHAIL 0.25Paragould, AR
Jun 9, 2:55 PM CDTTSTM WND GST 60Paragould, ARWEATHER SPOTTER MEASURED THUNDERSTORM WIND GUST OF 60 MPH WITH HAND HELD WIND INSTRUMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1433 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 091943
SVRMEG
ARC055-092015-
/O.NEW.KMEG.SV.W.0113.050609T1943Z-050609T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
243 PM CDT THU JUN 9 2005

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN EASTERN ARKANSAS

* UNTIL 315 PM CDT

* AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BEECH GROVE...OR ABOUT 6 MILES NORTHWEST OF PARAGOULD...AND MOVING
  NORTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK GROVE
  HEIGHTS AND LAFE.

.IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF OUTSIDE...MOVE INTO A STRONG BUILDING AWAY FROM
WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3600 9070 3600 9047 3623 9041 3626 9060

$$
1 follow-up statement
000 
WWUS54 KMEG 092000
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT THU JUN 9 2005

ARC055-092015-
/O.CON.KMEG.SV.W.0113.000000T0000Z-050609T2015Z/
GREENE AR-
300 PM CDT THU JUN 9 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR
GREENE COUNTY...

AT 300 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR WALCOTT...OR ABOUT NEAR PARAGOULD...MOVING NORTHEAST AT 
10 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK GROVE
HEIGHTS...LAFE AND BEECH GROVE.

.IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF OUTSIDE...MOVE TO A STRONG BUILDING AWAY FROM WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3600 9070 3600 9047 3623 9041 3626 9060

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:24 AM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 9, 10:24 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1024 AM CDT THU JUN 9 2005

.DISCUSSION...

PLENTY OF MID AND HIGH LEVEL CLOUDS LEFT OVER FROM OVERNIGHT
CONVECTION LINGERS ACROSS MAINLY NORTHWEST PORTIONS OF THE MID-
SOUTH. IN THESE AREAS HAVE UPDATED CLOUD GRIDS TO MOSTLY CLOUDY FOR
THIS AFTERNOON AND AS A RESULT HAVE BUMPED TEMPERATURES DOWN A FEW
DEGREES (UPPER 80S). ELSEWHERE...KEPT PARTLY CLOUDY SKIES IN THE
FORECAST WITH TEMPERATURES NEARING THE 90 DEGREE MARK BY LATER THIS
AFTERNOON.

A PERSISTENT WEAK UPPER LEVEL TROUGH AXIS REMAINS STALLED ACROSS THE
AREA. THIS WEAK DISTURBANCE COMBINED WITH LEFTOVER MESOSCALE
CONVECTIVE BOUNDARIES...HIGH HUMIDITY LEVELS...AND DAYTIME HEATING
WILL LEAD TO THE CONTINUED DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS...ESPECIALLY DURING THE MAXIMUM HEATING OF THE DAY.
THERE MAY BE A BIT MORE COVERAGE EAST OF THE MISSISSIPPI RIVER THIS
AFTERNOON...WHERE MORE HEATING WILL OCCUR...BUT NOT ENOUGH TO CHANGE
CURRENT FORECAST POPS. THEREFORE...WILL KEEP CHANCE 50 POPS GOING
AREAWIDE.

UPDATED GRIDS AND ZONE FORECAST WILL BE OUT SHORTLY.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

JLH
Hazardous weather outlook, Jun 9, 3:50 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
350 AM CDT THU JUN 9 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-101000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
350 AM CDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE TODAY. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A STORM OR TWO COULD BE
STRONG TO SEVERE WITH LOCALLY DAMAGING WINDS...HEAVY DOWNPOURS AND
HAIL UP TO THE SIZE OF NICKELS POSSIBLE.

.DAYS TWO THROUGH SEVEN...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A STORM OR TWO COULD BE
STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

VALLE

In the hours before

Special weather statement, Jun 9, 1:40 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
140 PM CDT THU JUN 9 2005

TNZ048-091915-

LAUDERDALE TN-
140 PM CDT THU JUN 9 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAUDERDALE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF EDITH AT 140
PM CDT...MOVING NORTH AT 10 MPH. SMALL HAIL AND WIND GUSTS TO 35 MPH
ARE POSSIBLE.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 9, 1:47 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
147 PM CDT THU JUN 9 2005

ARZ048-091915-

ST. FRANCIS AR-
147 PM CDT THU JUN 9 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ST. FRANCIS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER HUGHES AT 147 PM CDT...MOVING
NORTHEAST AT 5 MPH. SMALL HAIL AND WIND GUSTS TO 35 MPH ARE POSSIBLE.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN ST. FRANCIS COUNTY...INCLUDING THE CITY OF HUGHES...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 9, 2:00 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
200 PM CDT THU JUN 9 2005

TNZ088-091930-

SHELBY TN-
200 PM CDT THU JUN 9 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...SHELBY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF ELLENDALE AT 200 PM
CDT. THE STORM WAS NEARLY STATIONARY. WIND GUSTS TO 35 MPH AND PEA
SIZE HAIL IS POSSIBLE.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN SHELBY COUNTY...INCLUDING THE CITIES OF BARTLETT...
COLLIERVILLE...GERMANTOWN AND MILLINGTON...SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, Jun 9, 2:11 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
211 PM CDT THU JUN 9 2005

ARZ018-091945-

GREENE AR-
211 PM CDT THU JUN 9 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GREENE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER WALCOTT AT 211 PM CDT...MOVING
NORTHEAST AT 10 MPH. WIND GUSTS TO 35 MPH AND SMALL HAIL IS POSSIBLE.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN GREENE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 9, 2:19 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CDT THU JUN 9 2005

MSZ010-091945-

COAHOMA MS-
219 PM CDT THU JUN 9 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...COAHOMA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF CLARKSDALE AT
219 PM CDT...MOVING NORTHWEST AT 5 MPH. WIND GUSTS TO 35 MPH AND
SMALL HAIL ARE POSSIBLE.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN COAHOMA COUNTY...INCLUDING THE CITY OF CLARKSDALE...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 9, 2:35 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
235 PM CDT THU JUN 9 2005

ARZ036-092000-

CRITTENDEN AR-
235 PM CDT THU JUN 9 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER JENNETTE AT 235 PM
CDT...MOVING NORTHEAST AT 10 MPH. WIND GUSTS TO 35 MPH AND PEA SIZE
HAIL ARE POSSIBLE.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRITTENDEN COUNTY...INCLUDING THE CITY OF EARLE...SHOULD
MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:10 PM CDTSevere Thunderstorm WarningMEGPhillips38 min
Jun 9, 4:44 PM CDTFlash Flood WarningMEGCraighead, Poinsett2 hr
Jun 9, 4:46 PM CDTSevere Thunderstorm WarningMEGRandolph29 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.